Medical Specialty >> Neurology

Doctors Lounge - Neurology Answers

Back to Neurology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/04/2017.

Forum Name: Neurology Topics

Question: Numbness, twitching fingers, muscle stiffness & weakness


 d13rosew - Fri Sep 19, 2008 8:00 am

For the past few weeks i've been having a numbness in the last two fingers on my left hand, now the past week i've had a twitching in my middle finger. I have also been having stiffness and weakness in all my muscles. I'm not sure where this is all coming from and wondering if it's something to worry about.
 Dr. Safaa Mahmoud - Fri Oct 24, 2008 5:33 pm

User avatar Hello,

Your symptoms are highly suggestive of electrolyte imbalance. Electrolytes like calcium, potassium and magnesium are very important in the regulation of muscle and never functions as well as the function of other body organs.

Low level of these elements is usually due to low intake, or excess loss. Excess loss usually occur after diarrhoea, vomiting or in renal dysfunction. Endocrine glands and hormones orchestrate the level of these elements and any abnormalities in their function results in either rise or decline in the level of different body electrolytes.

Low level of calcium, magnesium, and or potassium results in weakness, myalgias and muscle cramps.

I would advise you to follow up with your doctor, based on thorough history and clinical examination he can recommend the proper investigations.

Please keep us updated.
Best regards.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us